MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number DFR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Flashers (1864); Intraocular Pressure Increased (1937); Blurred Vision (2137); Visual Disturbances (2140); Halo (2227); Insufficient Information (4580); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Dfr00v intraocular lens (iol) was implanted in the patient's ocular sinister (left eye).Patient reports he had capsular cataracts in both eyes; no macular issues or any other health issues.He was told his eye pressure is at 26 mm hg and the doctor is wanting it to drop to 22 mm hg, but he does not feel as though his eye is swollen.Alphagan, prolensa, besivance, and inveltys was prescribed by the doctor, twice per day.Patient's vision is worse than prior to the cataract surgery and he feels he was not properly educated about the lens the doctor was implanting.Patient expressed that his vision is milky, waxy and hazy, with a blurry or smeared look to everything.He said it is like having cataracts but worse.He is able to see pixels on the computer screen with his natural eye (right eye), but there is no clarity at all with the implanted eye.Patient stated he was warned he may experience halos and starbursts while driving, but he sees it when looking at the computer screen, regardless if it is in dark or light mode.In addition, he cannot see close up and said it hurts his ability to work, drive and use his phone.The patient is a graphic artist and assembles computer parts; he is unable to do so currently.He said he cannot read closer than 16 inches away when he needs to see clearly up-close and his intermediate vision is bad.His far-away vision is ok, but not clear.The customer was told by a different surgeon that he would not assist him until his post-operative care was completed.He will reach out to us if he speaks to his doctor or gets a second opinion, and he is given any course of action to address this.Through follow-up, additional information was received stating on day one, he saw halos interacting like spirographs, and by the weekend, his vision had worsened, grainy pixels, glare, and starbursts, his symptoms had not yet improved.He said the close-up vision is like he is functionally blind, intermediate is mediocre at best, and distance lacks sharpness.Being a graphic designer and a musician, the patient is exposed to several light sources and experiences halos, glare, and starbursts when looking at monitors and cell phones.He describes his vision as looking through dirty contacts, he must cover his implanted eye with his hand when looking at his phone to clearly see it.People appear to have an aura (halo-glare effect) when looking at the screen.His vision is awful 13-14 inches away.After (b)(6) 2022 doctor's visit, patient's intraocular pressure (iop) was 26 mm hg; his doctor¿s iop target for him is 21 mm hg.His visual acuity was 20/25 with both eyes open.Patient has always had myopia and worn glasses, but no history of glaucoma or lasik procedures.Through further follow-up, additional information was received by the patient stating his vision is worse; it is fuzzy, grainy waxy, no close-up vision, like low digital resolution, no vibrancy, lifeless, like a simulation, colors do not pop; as though he is looking through an old camera with poor resolution.He also noted his eye is shaking but doesn't know if it is his ciliary muscles.He can read with his glasses off and has noticed if he looks in the mirror, he can see his pupil opening and closing quickly.He drove for the first time at night; all the streets and other lights, including headlights, had halos but mostly starbursts 25-35 feet away.It was difficult for him, and he had to pull over until he settled down and could drive with only his non-implanted eye opened.In addition, he said he could see well enough to drive during the day but that his vison was not great.But when he attempted to drive at night, he had to pull over and shake off dizziness.He said he experienced starbursts and halos that blended into each other and that the light from headlights blended into one another.Additional information was received reporting the patient is near-sighted.Patient was informed by his doctor he cannot be refracted.The dfr00v iol was explanted and replaced with a dib00 18.0 diopter iol.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Device evaluation: product evaluation could not be performed since, at the time of this investigation, the product had not been received.If the product is returned regarding this evaluation the case will be reopened to complete sample evaluation.Therefore, the reported issue could not be verified, and product quality deficiency could not be determined.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.The lens diopter results obtained from the miq electronic system show that this production order (po) was released within diopter specifications.Historical data analysis: a search revealed that no other complaints have been received for this production order (po) number.Conclusion: based on the investigation results, there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14651284
Report Number3012236936-2022-01465
Device Sequence Number5574739
Product Code HQL
UDI-Device Identifier05050474750548
UDI-Public(01)05050474750548(17)240930
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU135
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2022
Initial Report FDA Received Date06/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexMale
Patient Weight101 KG
Patient EthnicityNon Hispanic
Patient RaceWhite